Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 28, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Oct 8, 2006, 9:01 AM HST for Hawaii County, Hawaii. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2006, 9:01 AM HST (19:01 UTC)
- Expired
- Oct 9, 2006, 3:04 AM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 081901 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 901 AM HST SUN OCT 8 2006 ...WIND ADVISORY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOW... .WEST WINDS HAVE INCREASED OVER THE SUMMITS OF BOTH VOLCANOES AFTER THE EASTWARD PASSAGE OF AN UPPER LEVEL TROUGH. THE STRONG WINDS WILL LIKELY DIMINISH MONDAY AS THE TROUGH MOVES AWAY FROM THE BIG ISLAND. HIZ028-090815- /O.NEW.PHFO.WI.Y.0028.061008T1901Z-061009T1600Z/ BIG ISLAND SUMMITS- 901 AM HST SUN OCT 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. STRONG WEST WINDS AT 30 TO 40 MPH WITH HIGHER GUSTS WILL LIKELY CONTINUE THROUGH TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CRAIG
3 follow-up statements
000 WWHW70 PHFO 081921 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 920 AM HST SUN OCT 8 2006 SPELLING CORRECTION ONLY ...WIND ADVISORY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA... .WEST WINDS HAVE INCREASED OVER THE SUMMITS OF BOTH VOLCANOES AFTER THE EASTWARD PASSAGE OF AN UPPER LEVEL TROUGH. THE STRONG WINDS WILL LIKELY DIMINISH MONDAY AS THE TROUGH MOVES AWAY FROM THE BIG ISLAND. HIZ028-090845- /O.NEW.PHFO.WI.Y.0028.061008T1920Z-061009T1600Z/ BIG ISLAND SUMMITS- 920 AM HST SUN OCT 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. STRONG WEST WINDS AT 30 TO 40 MPH WITH HIGHER GUSTS WILL LIKELY CONTINUE THROUGH TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CRAIG
000 WWHW70 PHFO 090138 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST SUN OCT 8 2006 ...WIND ADVISORY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA... .THE WEST WINDS OVER THE SUMMITS OF BOTH VOLCANOES HAVE DIMINISHED SLIGHTLY...BUT WILL LIKELY CONTINUE ABOVE THE ADVISORY THRESHOLD OF 30 MPH THROUGH THE NIGHT. HIZ028-091445- /O.CON.PHFO.WI.Y.0028.000000T0000Z-061009T1600Z/ BIG ISLAND SUMMITS- 338 PM HST SUN OCT 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL LIKELY CONTINUE THROUGH THE NIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CRAIG
000 WWHW70 PHFO 091304 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 304 AM HST MON OCT 9 2006 ...WINDS HAVE DIMINISHED ON THE BIG ISLAND SUMMITS... .WINDS OVER THE BIG ISLAND SUMMITS HAVE DIMINISHED TO NEAR 25 MPH...AND ARE NOT EXPECTED TO INCREASE OVER THE NEXT COUPLE OF DAYS. HIZ028-091415- /O.CAN.PHFO.WI.Y.0028.000000T0000Z-061009T1600Z/ BIG ISLAND SUMMITS- 304 AM HST MON OCT 9 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND ADVISORY. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 8, 4:00 AM HST, 5 hours 1 minute earlier.
Area forecast discussion, Oct 8, 4:00 AM HST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN OCT 8 2006 .SYNOPSIS...LIGHT WINDS WILL CONTINUE FOR THE NEXT WEEK...WITH DAYTIME SEA BREEZES AND NIGHTTIME LAND BREEZES OVER THE ISLANDS. THE LACK OF TRADE WINDS MEANS THAT THE RATHER MUGGY CONDITIONS WILL CONTINUE. THE SEA BREEZES WILL BRING AFTERNOON AND EVENING CLOUDS OVER ISLAND SLOPES...AND A CHANCE OF SHOWERS...WITH SKIES CLEARING OVERNIGHT. OVERALL...THE WEATHER PATTERN WILL BE MOSTLY DRY...EXCEPT FOR INCREASED RAIN CHANCES OVER THE BIG ISLAND SLOPES IN THE AFTERNOONS...AND NEAR KAUAI AND OAHU MONDAY AND TUESDAY AS AN APPROACHING FRONT STALLS TO OUR NORTHWEST. && .DISCUSSION...THE CURRENT SURFACE ANALYSES OF THE CENTRAL NORTH PACIFIC REVEALS A COMPLEX DEVELOPING STORM TO THE NORTHWEST OF THE MAIN HAWAIIAN ISLANDS...WITH IT/S MAIN CENTER NEAR 43N 165W...AND A 1031MB HIGH FAR NORTHEAST OF THE ISLANDS NEAR 40N 135W. A RIDGE EXTENDING SOUTHWESTWARD FROM THIS HIGH IS NEAR KAUAI THIS MORNING...WITH WINDS AT BUOY 51001 OUT OF THE SOUTH...WHILE THE OTHER BUOYS SOUTH OF THE ISLANDS ARE REPORTING WINDS GENERALLY FROM THE EAST AND SOUTHEAST. LIGHT TO NIL WINDS PREVAIL OVER LAND AREAS...WITH MOST STATIONS REPORTING LAND BREEZES. HIGH CLOUDS HAVE THINNED OVER THE ISLANDS OVERNIGHT...AS THE AXIS OF A CIRRUS- PRODUCING UPPER TROUGH HAS BEGUN TO SHIFT EAST OF THE ISLANDS. SHOWERS DEVELOPED OVERNIGHT WITHIN A CYCLONIC ROTOR WEST OF THE BIG ISLAND...AND BROUGHT A BRIEF PERIOD OF MODERATE TO HEAVY SHOWERS TO KAILUA-KONA AND SURROUNDING AREAS. A FEW OF THOSE SHOWERS ARE STILL SEEN ON RADAR OVER LEEWARD BIG ISLAND WATERS...NEAR KEAHOLE POINT...WITH ADDITIONAL SHOWERS SEEN WITHIN THE BIG ISLAND PLUME WELL SOUTH OF THE SMALLER ISLANDS. OVERNIGHT SOUNDINGS REVEAL A DRYING TREND IN THE COLUMN ABOVE HILO...AND A WEAK INVERSION NEAR 7000 FEET...WHILE A SIMILARLY WEAK INVERSION IS SEEN IN LIHUE/S SOUNDING...NEAR 5500 FEET. THE SURFACE WIND PATTERN THROUGH THE NEXT 7 DAYS IS EXPECTED TO CHANGE LITTLE...WITH THE RIDGE REMAINING NEAR THE ISLANDS. NEAR KAUAI...THE WINDS WILL FAVOR A LIGHT SOUTH TO SOUTHWEST DIRECTION...WITH LIGHT EAST WINDS PREVAILING NEAR AND SOUTH OF THE BIG ISLAND. LIGHT SOUTH TO SOUTHEAST WINDS WILL EXIST OVER THE ISLANDS IN-BETWEEN...INCREASING THE POTENTIAL FOR VOLCANIC HAZE...OR VOG...BEING CARRIED OVER THE SMALLER ISLANDS FROM THE SOUTH...BUT WILL REFRAIN FROM INCLUDING HAZE IN THE GRIDS FOR NOW. AS WOULD BE EXPECTED WITH A SURFACE RIDGE NEAR/OVER THE ISLANDS... WEATHER IS EXPECTED TO BE ON THE DRY SIDE THROUGH THE UPCOMING WEEK...WITH A COUPLE OF CAVEATS. THESE INCLUDE THE BIG ISLAND SLOPES INDUCING SHOWER DEVELOPMENT AS SEA BREEZES CONVERGE IN THE AFTERNOON...AND THE PRESENCE OF A FRONT TO OUR NORTHWEST. ALTHOUGH OVERNIGHT SOUNDING DATA INDICATE A SLIGHT STABILIZING TREND NEAR THE BIG ISLAND...DAYTIME HEATING IS STILL EXPECTED TO PROVIDE ENOUGH LIFT TO DRIVE SHOWERS...SOME POSSIBLY BRIEFLY HEAVY...OVER THE BIG ISLAND SLOPES TODAY...AND THIS IS NOT EXPECTED TO CHANGE MUCH THIS WEEK. THE AFOREMENTIONED FRONT IS ASSOCIATED WITH THE STORM LOW TO OUR NORTHWEST...AND IT WILL MOVE TOWARD THE ISLANDS OVER THE NEXT SEVERAL DAYS...BEFORE SLOWING DOWN AND DISSIPATING NORTH OF THE ISLANDS WEDNESDAY AND THURSDAY. WHILE THE FRONT ITSELF IS NOT EXPECTED TO AFFECT THE ISLANDS DIRECTLY...WEAKLY CONVERGENT FLOW SOUTHEAST OF THE FRONT IS PORTRAYED BY GLOBAL MODELS AS BRINGING INCREASED RAIN CHANCES TO THE ISLANDS AS THE NEW WORK WEEK BEGINS. INITIALLY THIS PRE-FRONTAL CONVERGENCE WOULD BE NEAR KAUAI LATE TONIGHT AND MONDAY...THEN SPREADING TO NEAR OAHU AND MOLOKAI MONDAY NIGHT AND TUESDAY. UPPER AIR SUPPORT FOR BOTH THE FRONT AND PRE-FRONTAL CONVERGENCE WILL BE MINIMAL AT OUR LATITUDE /AS ONE MIGHT EXPECT WITH A FRONTAL APPROACH IN EARLY OCTOBER/...WITH NORTH TO NORTHWEST FLOW IN THE UPPER ATMOSPHERE PREVENTING CONVECTION FROM BECOMING EXTREMELY DEEP. AFTER THE FRONT DISSIPATES AROUND MID-WEEK...THE WEAKLY CONVERGENT FLOW WILL DISSIPATE...AND THE SURFACE RIDGE WILL REMAIN OVER THE ISLANDS...WITH THE GENERALLY DRY WEATHER PATTERN CONTINUING INTO NEXT WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES...NONE. && BIRCHARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.